MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45812
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # :(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor's customer: picc leaked/detached at junction with extension tubing and suture wing.Picc detached at wing - detachment of catheter at junction with picc suture wings/extension.Picc was sited on (b)(6) 2019, outpatient chemotherapy (fec) given (b)(6) 2019.Picc redressed and flushed on (b)(6) 2019, and (b)(6) 2019, reported by patient to be working well on all occasions.Admitted to hospital as emergency on (b)(6) 2019.Blood culture samples taken peripherally, but not from picc.Patient reported picc leaking when flushed and not used again as had cannula.Problem referred to picc team to review, and on (b)(6) 2019, found to be fractured.Picc was well secured and supported by the dressing.Secura-cath in situ to retain the picc in place.Picc was removed by pulling and complete.Tip sent for culture.Exit site in good condition.Patient will need to have picc replaced for next cycle of chemotherapy it was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a bioflo picc.Visual/microscopic exam: as received, the catheter appeared to be attached to the suture wing.However, after further investigation it was noted the catheter/suture wing were being held together by bio material {dried blood}.After the cleaning process, the catheter separated from the suture wing.It was initially reported that the extension tubing was detached from the suture wing but sample evaluation confirmed the failure location was the catheter tubing detaching from the suture wing.Based on sample evaluation the root cause of the catheter tubing detachment is the suture wing insert molding process.It is likely that a shaft loading error occurred in the insert molding process per manufacturing procedures.The suture wing shows evidence that the catheter tubing was barely bonded [not inserted deep enough] to the suture wing.There is no sign of stretching or degradation of the catheter shaft, therefore, handling damage is not a potential root cause.No other manufacturing non-conformances were observed during the sample review.The customer's reported complaint description of picc leaked/detached was confirmed.The root cause for the failure was determined to be manufaturing error.S a correction, operators performing the suture wing insert molding sequence have been re-trained on proper assembly procedure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: as noted during the review of the directions for use (dfu) item number 16600224-01 that is supplied in the reported kit, the following precautions/warnings are stated: warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair: in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9554780
Report Number1317056-2020-00007
Device Sequence Number13962161
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number45812
Device Catalogue NumberH965458120
Device Lot Number5472146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1